Alert archive / Texas / High Wind Warnings in 2009

High Wind Warning 32, NWS Midland/Odessa, TX

October 25, 2009

NWS Midland/Odessa, TX issued this high wind warning at Oct 25, 2009, 2:38 PM CDT. It took effect at Oct 25, 2009, 9:00 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2009, 2:38 PM CDT (19:38 UTC)
In effect from
Oct 25, 2009, 9:00 PM CDT
Expired
Oct 26, 2009, 10:00 AM CDT
In force
13 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 251938
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CDT SUN OCT 25 2009

....A STRONG COLD FRONT WILL MOVE SOUTH OVERNIGHT BRINGING GUSTY
WINDS AND COLDER TEMPERATURES...

.A COLD FRONT PASSING THROUGH GUADALUPE MOUNTAINS TONIGHT WILL
RESULT IN INCREASED WINDS THROUGH GUADALUPE PASS. WINDS WILL SHIFT
TO THE NORTHEAST AND INCREASE WITH GUSTS TO 60 MPH THROUGH THE PASS.
THE FRONT WILL EVENTUALLY PASS SOUTH INTO THE DAVIS MOUNTAINS AND
MARFA AREA LATE TONIGHT AND IT WILL BE WINDY THERE WITH THE
FRONT TOO...HOWEVER THE PRIMARY AFFECT OF THE FRONT WILL BE THE
COLD AND DRY AIR LEFT IN ITS WAKE TUESDAY MORNING FAVORING A HARD
FREEZE ON THE MARFA PLATEAU.

TXZ258-261200-
/O.NEW.KMAF.HW.W.0032.091026T0200Z-091026T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
138 PM MDT SUN OCT 25 2009

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
MDT MONDAY. 

NORTHEAST WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED
TONIGHT BEGINNING AROUND 8 PM MDT WITH WINDS SUBSIDING BEFORE
SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ080-261200-
/O.NEW.KMAF.FZ.A.0001.091027T0900Z-091027T1400Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
238 PM CDT SUN OCT 25 2009

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING. 

COLD DRY AIR LEFT IN WAKE OF A COLD FRONT WILL FAVOR A HARD FREEZE
ON THE MARFA PLATEAU TUESDAY MORNING WITH LOW TEMPERATURES NEAR 25 
DEGREES. OTHER NEARBY AREAS MAY ALSO EXPERIENCE AT LEAST A LIGHT
FREEZE AND MAY BE EVENTUALLY BE ADDED TO THE FREEZE WATCH OR
FREEZE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
PREPARE PLANTS AND PETS FOR FREEZING TEMPERATURES TUESDAY MORNING. 

&&

$$
2 follow-up statements
000 
WWUS74 KMAF 260904
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
404 AM CDT MON OCT 26 2009

....A STRONG COLD FRONT IS BRINGING GUSTY WINDS AND COLDER
TEMPERATURES...

.A COLD FRONT PASSED THROUGH THE AREA OVERNIGHT CAUSING STRONG
WINDS THROUGH GUADALUPE PASS. NORTHEAST WINDS OF 35 TO 45 MPH ARE
EXPECTED THROUGH MID MORNING BEFORE DIMINISHING. COLD AIR IN THE
WAKE OF THE FRONT WILL SETTLE INTO THE DAVIS MOUNTAINS AND MARFA
AREA TONIGHT CAUSING TEMPERATURES TUESDAY MORNING TO DROP INTO
THE MID 20S ON THE MARFA PLATEAU.

TXZ080-261715-
/O.UPG.KMAF.FZ.A.0001.091027T0900Z-091027T1400Z/
/O.NEW.KMAF.FZ.W.0001.091027T0600Z-091027T1500Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
404 AM CDT MON OCT 26 2009

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT
TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

COLD DRY AIR LEFT IN WAKE OF A COLD FRONT AND DECREASING WINDS
WILL FAVOR A HARD FREEZE ON THE MARFA PLATEAU TUESDAY MORNING
WITH LOW TEMPERATURES NEAR 25 DEGREES. OTHER NEARBY AREAS MAY ALSO
EXPERIENCE AT LEAST A LIGHT FREEZE AND MAY BE EVENTUALLY ADDED TO
THE FREEZE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

TXZ258-261500-
/O.EXT.KMAF.HW.W.0032.000000T0000Z-091026T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
304 AM MDT MON OCT 26 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MDT THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MDT THIS
MORNING. 

NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
TO CONTINUE EARLY THIS MORNING. THESE WINDS WILL SLOWLY DIMINISH
BY LATE MORNING INTO THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KMAF 261453
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
953 AM CDT MON OCT 26 2009

TXZ258-261600-
/O.EXP.KMAF.HW.W.0032.000000T0000Z-091026T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
853 AM MDT MON OCT 26 2009

...HIGH WIND WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING FOR THE
GUADALUPE MOUNTAINS.

ALTHOUGH HIGH WINDS ARE NO LONGER EXPECTED ACROSS THE GUADALUPE
MOUNTAINS...GUSTS NEAR 50 MPH WILL CONTINUE THROUGH THE LATE MORNING
HOURS.

$$

TXZ080-262300-
/O.CON.KMAF.FZ.W.0001.091027T0600Z-091027T1500Z/
MARFA PLATEAU-
INCLUDING THE CITY OF...MARFA
953 AM CDT MON OCT 26 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
TUESDAY. 

COLD DRY AIR LEFT IN WAKE OF A COLD FRONT AND DECREASING WINDS
WILL FAVOR A HARD FREEZE ON THE MARFA PLATEAU TUESDAY MORNING
WITH LOW TEMPERATURES NEAR 25 DEGREES. OTHER NEARBY AREAS MAY
ALSO EXPERIENCE AT LEAST A LIGHT FREEZE AND MAY BE EVENTUALLY
ADDED TO THE FREEZE WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 25, 2:29 PM CDT, 9 minutes earlier.

Area forecast discussion, Oct 25, 2:29 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 PM CDT SUN OCT 25 2009

.DISCUSSION...
SHARPENING MID LEVEL TROF MOVING E OF FRONT RANGE TODAY WITH ASSOCD
COLD FRONT MOVING S THRU ERN NM PLAINS. LIGHT COLD RAIN OCCURRING IN
WAKE OF FRONT HELPING TO STRENGTHEN SFC HIGH. INITIAL NLY WIND
SHIFT ALREADY HAS ARRIVED IN SE NM/NW PB WITH SFC LOW INVOF WRN
PB. STRONGER SECONDARY SURGE OF COLD FRONT WILL ARRIVE INTO SE NM
AROUND 00Z WHERE MSLP GRADIENT 4MB/50NM...TIGHT 85H THERMAL
GRADIENT...AND ISALLOBARIC HIGH ALL SUGGEST WINDY CONDITIONS. SAID
FEATURES WILL ALSO FAVOR HIGH WINDS THRU GDP PASS AND HAVE OPTED
TO ISSUE HIGH WIND WARNING FOR GDP PASS WITH 30-40 MPH SUSTAINED
WINDS EXPECTED. WINDY CONDITIONS WILL EVENTUALLY BE FAIRLY
WIDESPREAD THIS EVENING AND OVERNIGHT INCLUDING FT.DAVIS/ALPINE/MARFA
AREAS. NAM12 INDICATES MINOR SHRTWV TROF WILL PASS RIGHT BEHIND
FRONT AND WITH STRONG UPSLOPE COMPONENT NAM CONTINUES TO DEVELOP
POST FRONTAL PRECIP. BASED ON PRECIP ORIENTATION WILL MAKE SOME
CHANGES TO POPS...GENERALLY TENDING TO INCREASE ACRS POPS ACRS SE
NM. NAM12 SFC TEMPS HAVE TRENDED DOWN A FEW DEGREE FROM PREVIOUS
RUN AND PRECIP/CLOUDS HOLD FARTHER S AND HAVE DROPPED TEMPS
SEVERAL DEGREES MONDAY. DRY AIR WILL BE IN PLACE TUE MORNING AND
COOL/COLD TEMPS ARE EXPECTED WITH WIDESPREAD LOWS IN THE MID/UPR
30S FOR THE PB. A HARD FREEZE WILL BE POSSIBLE ON THE MARFA
PLATEAU AND WILL OPT TO ISSUE A NPW FREEZE WATCH THERE.
SURROUNDING AREAS MAY BE INCLUDED LATER. HIER DWPNTS/POTENTIAL FOR
HIGH CLOUDS PRECLUDES CONCERNS ACRS HIER ELEVATION OF SE NM ATTP.
MID LEVEL FLOW WILL BACK TO THE W TUE PM RESULTING QUICK
DEVELOPMENT OF LEE TROF AND 85H THERMAL RIDGE WITH WARM-UP FOR ALL
AREAS. TEMPS DO SEEM LIKE THEY ARE A LITTLE SLOWER TO WARM THAN
SEEN YESTERDAY. OF CONCERN IS POTENTIAL FOR HIGH WINDS IN THE
GDP/DAVIS MTNS WITH 35-40KT 7H WINDS TUE PM. CLOSED 5H LOW WILL BE
MOVING THRU GREAT BASIN LATE TUE AND THERE IS BETTER AGREEMENT
AMONGST MODELS TODAY. AS THIS CLOSED LOW TRACKS TOWARD THE 4
CORNERS REGION INTO WED MORNING MID LEVEL FLOW WILL CONTINUE TO
BACK TO THE SW AND MID LEVEL JET WILL BE POSITIONED ACRS SW/SRN NM
AND FAR W TX. EVEN THOUGH WINDS WILL BE SW ATTP THEY ARE THOUGHT
TO BE STRONG TO KEEP HIGH WINDS AS A CONCERN...ESPECIALLY IN THE
HIER ELEVATIONS AS 7H WINDS INCREASE TO N50KTS AS FAR S AS GDP
MTNS AND 30-35KTS IN THE DAVIS MTNS. THE CONCERN HERE IS THAT WITH
THE MID LEVEL TROF AXIS/CLOSED LOW IS STILL W-NW SO THERE WILL BE
SOME MID LEVEL LIFT THAN WILL TEND INHIBIT HIGH WINDS SOME. ATTP
WILL HOLD OFF ON HIGH WIND WATCH FOR GDP/DAVIS MTNS TUE PM-WED AM
BUT EXPECT THAT ONE WILL EVENTUALLY BE NEEDED. EVEN THOUGH THERE
WILL BE SIGNIFICANT MID LEVEL HGHT FALLS WED THERE WILL BE ENUF OF
A WLY MID LEVEL COMPONENT FOR 85H THERMAL RIDGE TO BUILD WITH
20-21C ACRS THE SE NM PLAINS. MSLP PRESSURE FALLS WILL CONTRIBUTE
TO WINDY DAY (S WINDS) ACRS THE SE NM/PB. MID LEVEL TROF
AXIS/CLOSED LOW WILL BE NEAR 4 CORNER REGION LATE WED AND 7H TEMPS
WILL HAVE ALREADY STARTED TO FALL WITH MUCH BETTER AGREEMENT BTWN
GFS/ECMWF. BY 12Z THUR EXPECT THAT PRECIP WILL HAVE DEVELOPED ACRS
FAR W AND NW AS CORE OF 150KT 3H JET PASSES NEAR JUST NW OF GDP
MTNS. 85H-5H THCK AND 7H TEMPS INDICATE SNOW LEVELS MAY FALL AS
LOW AS 5.5KFT IN GDP MTNS AND CLOSE TO 6.5 KFT IN DAVIS MTNS PER
GFS...SNOW LEVELS ARE A LITTLE HIER ON ECMWF. THICKNESS COOLING
WILL SPREAD E MOVING INTO PB THURSDAY AFTERNOON. THIS WITH CLOUDS
AND PRECIP IN SE NM/PB SHOULD MAKE FOR A COLD DAY. THERE IS PRETTY
GOOD AGREEMENT THAT 85H TEMPS WILL BE NEAR 6C LATE IN DAY.
WOULDN/T BE SURPRISED TO SEE TEMPS HOLD IN THE 40S ACRS MUCH OF
PB. PRECIP SLOW TO EXIT BUT GENERALLY MOVES E/SE AND WITH PRECIP
IN THE LOWER TRANS PECOS AND FAR NE CWFA FRI 12Z. WARM-UP PROBABLY
NOT AS QUICK AS PREVIOUSLY THOUGHT FOR FRIDAY WITH 1000MB-500MB
THCK REMAINING ON THE COLD SIDE AND ANOTHER COLD/COOL MORNING SAT.
MORE SUBSTANTIAL WARM-UP SUN/MON UNDERNEATH W-NW MID LEVEL FLOW.

&&

.FIRE WEATHER...
MARGINAL FIRE WX CONCERNS EXPECTED FOR TUE AS TEMPERATURES LOOK
TO BE A LITTLE LESS THAN PREVIOUSLY THOUGHT...ESPECIALLY GDP MTNS.
FOR THE MOST PART THE HIGHEST WINDS AND LOWEST RH/S WILL HAVE SOME
TROUBLE LINING UP. THE STRONGEST WINDS IN THE GDP MTNS WILL LIKELY
NOT BE ACCOMPANIED BY MIN RH/S 15 PCT OR LESS. WHILE IN THE SE NM
PLAINS MIN RH/S WILL BE ABLE TO FALL TO OR JUST BLO 15 PCT THE
20FT WINDS WILL STRUGGLE TO INCREASE TO 20 MPH OR HIER. THERE MAY
BE A BRIEF PERIOD WHERE CONDITIONS ARE MET BUT WITH PRECIP EXPECTED
ACRS THE SE NM PLAINS TONIGHT AND MONDAY MORNING THERE MAY BE
RESIDUAL MSTR IN PLACE AS WELL. THERE IS A GOOD CHANCE OF HIGH
WINDS IN THE MTNS TUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              45  53  40  74  /  40  50  10   0
CARLSBAD NM                40  56  36  78  /  30  20   0   0
DRYDEN TX                  52  58  42  77  /  20  30   0   0
FORT STOCKTON TX           45  55  45  80  /  20  30   0   0
GUADALUPE PASS TX          42  56  38  73  /  20  10   0   0
HOBBS NM                   40  58  37  75  /  40  40   0   0
MARFA TX                   40  51  24  73  /  10  20   0   0
MIDLAND INTL AIRPORT TX    43  55  39  76  /  30  40   0   0
ODESSA TX                  45  55  39  76  /  30  40   0   0
WINK TX                    48  57  38  83  /  30  30   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING FROM 8 PM THIS EVENING TO 6 AM MDT MONDAY FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
     THE FOLLOWING ZONES... MARFA PLATEAU.

&&
Hazardous weather outlook, Oct 25, 2:08 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
208 PM CDT SUN OCT 25 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
208 PM CDT SUN OCT 25 2009 /108 PM MDT SUN OCT 25 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS
THIS EVENING AND OVERNIGHT. WINDY CONDITIONS ARE FORECAST ALONG
AND BEHIND THE FRONT. SUSTAINED WINDS OF 35 TO 40 MPH WITH GUSTS
TO 60 MPH ARE FORECAST FOR GUADALUPE PASS BEGINNING THIS EVENING
AND CONTINUING THROUGH SUNRISE MONDAY MORNING. SCATTERED
THUNDERSTORMS ARE ALSO EXPECTED WITH THIS COLD FRONT...GENERALLY
ALONG AND EAST OF THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW TEMPERATURES ARE EXPECTED TO COOL INTO THE MID 20S ACROSS THE
MARFA PLATEAU TUESDAY MORNING.  A FREEZE WATCH HAS BEEN ISSUED FOR
THE MARFA PLATEAU TUESDAY MORNING FOR THE POTENTIAL FOR A HARD
FREEZE. OTHER SURROUNDING AREAS COULD EXPERIENCE A LIGHT FREEZE AS
WELL. THESE AREAS COULD BE ADDED TO FUTURE FREEZE WATCHES OR WARNINGS.

AN APPROACHING STORM SYSTEM ON WEDNESDAY WILL ALSO PROVIDE THE
POTENTIAL FOR HIGH WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 2:38 PM CDTFreeze WatchMAF13 hr

Nearby

High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.